Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 4, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Jan 18, 2006, 4:16 PM EST for 4 counties in Maryland; 9 counties in Virginia; Camden County, Currituck County, North Carolina. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2006, 4:16 PM EST (21:16 UTC)
- Expired
- Jan 18, 2006, 6:19 PM EST
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Camden County, NC, Currituck County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 697 m²/s²
- 0-3 km storm-relative helicity
- 736 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 182117 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 416 PM EST WED JAN 18 2006 NCZ016-017-102-VAZ077-078-084>086-091-094-095-097-098-190000- /O.EXP.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ /O.NEW.KAKQ.WI.Y.0004.060118T2116Z-060119T0000Z/ CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...COROLLA...POQUOSON...NEWPORT NEWS... HAMPTON 416 PM EST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY THIS EVENING. WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE... WITH GUSTS OVER 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING.| A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ021>025-VAZ099-100-190000- /O.EXP.KAKQ.WI.Y.0003.000000T0000Z-060118T2100Z/ /O.NEW.KAKQ.WI.Y.0004.060118T2116Z-060119T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 416 PM EST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL INCREASE ACROSS THE EASTERN SHORE THIS EVENING...AS A COLD FRONT CONTINUES EAST OF THE REGION. WEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ015-030>032-182230- /O.EXP.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON 416 PM EST WED JAN 18 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR INTERIOR PORTIONS OF NORTHEAST NORTH CAROLINA...WHERE WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. IT WILL STILL BE QUITE WINDY...WITH WINDS OF 20 TO 30 MPH...AND SOME GUSTS TO 35 MPH...EARLY THIS EVENING. WINDS WILL DIMINISH AFTER SUNSET. $$
1 follow-up statement
000 WWUS71 KAKQ 182319 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 619 PM EST WED JAN 18 2006 MDZ021>025-NCZ016-017-102-VAZ077-078-084>086-091-094-095-097>100- 190030- /O.CAN.KAKQ.WI.Y.0004.000000T0000Z-060119T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...POQUOSON... NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 619 PM EST WED JAN 18 2006 ...WIND ADVISORY IS CANCELLED... WEST WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 35 MPH WILL CONTINUE OVER THE LOWER EASTERN SHORE OF MARYLAND AND VIRGINIA...SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA THROUGH THE EVENING HOURS. HOWEVER...THE HIGHER WIND SPEEDS THAT AFFECTED THE REGION EARLIER TODAY HAVE MOVED OUT OF THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ BROWN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:51 PM EST, 25 minutes earlier.
Area forecast discussion, Jan 18, 3:51 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EST WED JAN 18 2006
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
COLD FRNT AND ASSOC PCPN NOW MOVNG QUICKLY OFF THE CST...WITH
STRNG WESTERLY WNDS CONTINUING OVR THE AREA INTO ERLY THIS EVENG.
DECIDED TO EXTEND WND ADVSY UNTIL 700 PM...BASED ON LATEST
OBSERVED GUSTS NR 45 MPH. WNDS DIMINISH LATER THIS EVENG AND
OVRNGT AND SKY WILL BE MSTLY CLR/CLR...AS SFC HI PRES BLDS IN FM
THE SW/S. MIN TEMPS IN THE UPR 20S TO MID 30S. DRY AND WRMER CONDS
THEN EXPECTED THU AND FRI...AS HI PRES ALNG THE MID ATLC/SE CST
THU MOVES OUT TO SEA DURING FRI. UNDR LOTS OF SUNSHINE...MAX TEMPS
WILL RANGE FM THE MID 50S TO LWR 60S THU...THEN RANGE THRU THE 60S
ON FRI.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
ANOTHER COLD FRNT WILL APPROACH AND PUSH ACRS THE REGION SAT INTO
SAT NGT...WITH CHC FOR RAIN SHRAS. HI PRES WILL BLD IN AND OFFSHR
FOR SUN AND SUN NGT. YET ANOTHER LO PRES AREA AND ASSOC COLD FRNT
WILL APPROACH AND PUSH ACRS THE AREA MON AFTN THRU TUE. HI PRES
WILL RETURN FOR WED. TEMPS ON SAT WILL ALSO BE VRY MILD IN ADVANCE
OF THE FRNT...RANGING THRU THE 60S. RDGS SUN THRU WED DO NOT LUK
TO BE AS MILD...BUT SHUD BE SLGTLY ABV NORMAL.
&&
AVIATION...
NO CIG OF VSBY ISSUES...WITH VFR EXPECTED ON BOTH COUNTS. SOME
TURBULENCE DUE TO STRONG WINDS...BUT THESE WINDS GRADUALLY DIMINISH
TONIGHT.
&&
MARINE...
STEEP LAPSE RATES...AND STRONG GRADIENTS AND WINDS JUST OFF THE
GROUND...SUGGEST CONTINUED THREAT OF GALE FORCE GUSTS ACROSS MARINE
AREA THIS EVENING. IMPROVING CONDITIONS LATER TONIGHT...AS LAPSE
RATES DECREASE...AND PRES GRADIENT DOES AS WELL.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ021>025 UNTIL 7 PM WEDNESDAY.
NC...WIND ADVISORY FOR NCZ016-017-102 UNTIL 7 PM WEDNESDAY.
...GALE WARNING FOR NCZ102 UNTIL 10 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR NCZ102 FROM 10 PM WEDNESDAY TO 9 AM
THURSDAY.
VA...WIND ADVISORY FOR VAZ077-078-084>086-091-094-095-097>100 UNTIL
7 PM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ630>633 UNTIL 7 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ630>633 FROM 7 PM WEDNESDAY TO 5
AM THURSDAY.
...GALE WARNING FOR ANZ650-652-654-656-658 UNTIL 10 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656-658 FROM 10 PM
WEDNESDAY TO 9 AM THURSDAY.
&&
SHORT TERM/LONG TERM...32
AVIATION/MARINE...18Hazardous weather outlook, Jan 18, 4:58 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 458 AM EST WED JAN 18 2006 ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100- 191000- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 458 AM EST WED JAN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS ARE EXPECTED OVER THE AREA TODAY. HIGH WIND WARNINGS AND WIND ADVISORYS ARE IN EFFECT FOR MUCH OF THE AREA NEAR THE CHESAPEAKE BAY AND COASTAL AREAS. SEE WBCNPWAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>632-650-652-654-656-658-670-191000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 458 AM EST WED JAN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN. STORM AND GALE WARNINGS ARE IN EFFECT TODAY. SEE WBCCWFAKQ FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
In the hours before
Local storm report, Jan 18, 10:45 AM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1045 AM EST WED JAN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG TIDEWATER 37.85N 76.70W
01/14/2006 RICHMOND VA EMERGENCY MNGR
SEVERAL TREES DOWN. 2 OUTBUILDINGS DAMAGED.
0320 AM TSTM WND DMG DOWNTOWN SUFFOLK 36.72N 76.59W
01/14/2006 CITY OF SUFFOLK VA EMERGENCY MNGR
ONE TREE SNAPPED AND FELL ON 2 HOMES...CAUSING DAMAGE.
ANOTHER TREE DOWN ON ROAD.
&&
SAMMLERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:36 AM EST | High Wind Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 7 hr |
| Jan 18, 3:36 AM EST | Wind Advisory | AKQ | Dorchester, Somerset, Wicomico, Worcester | 12 hr |
| Jan 18, 4:10 AM EST | Special Marine Warning | AKQ | 95 min | |
| Jan 18, 5:27 AM EST | Special Marine Warning | AKQ | 93 min |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in Maryland, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.